MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESSTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESSTENT 5F VASCULAR STENT SYSTEM
Model Number 5F070403CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been previously reported for this lot number.Investigation summary: based on the investigation of the returned catheter sample a break of the outer catheter could be confirmed.The stability sheath was found with a split on a length of approximately 5mm.A failure to unlock and a failure to deploy could not be confirmed; during evaluation the stent could be successfully deployed by using the grip.Therefore, the investigation will be closed as confirmed for damage/ material deformation.An indication for a manufacturing related issue could not be found.Based on the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant ifu for this product the potential issue was found addressed.The ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.', 'unlock the safety lock slider by pulling it back towards the wheels from the locked position into the unlocked position.Ensure that the red safety lock slider is completely pulled back', and 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit'.
 
Event or Problem Description
It was reported that during a stent placement procedure on the mid-sfa through femoral access, a damaged component prevented the safety lock to move, therefore preventing the deployment wheel to rotate, and the stent allegedly failed to deploy.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
LIFESSTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT SYSTEM
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8040178
Report Number9681442-2018-00195
Device Sequence Number1302759
Product Code NIP
UDI-Device Identifier00801741120312
UDI-Public(01)00801741120312
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2020
Device Model Number5F070403CS
Device Catalogue Number5F070403CS
Device Lot NumberANCR1321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight110